MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: qa specialist.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Lot history files of the complaint lot were checked and no related nonconformity or irregularity was noted that may lead to failure in safety sheath activation.Similarly, retention samples were visually in good condition and passed the sheath activation and deactivation functional test.We have series of visual in-process inspection to check the molding condition of the components critical to the safety activation of the product.This is routinely checked to assure that no defects will be encountered that will lead to problem in activation.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Prior to shipment, qc conducts an outgoing visual inspection to also check the condition of our finished products wherein all samples passed.Proper instruction for usage of the sg2 safety needle device activation including warnings to avoid needle sticks is fully addressed in the instructions for use (ifu) printed on the leaflet terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(6)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that after the injection, the safety needle could not be completely closed and covered.Causing a needle stick to the nurse.Additional information was received on 23april2021: the nurse was stuck by the needle.Her injury was recovered.She had a blood test and the results showed no infection.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Based on our investigation, the root cause of the complaint is not related to our product or process.The received 2 pieces actual sample showed one sample was already activated while the safety sheath of another sample (sample 1) was not yet activated and cannula bending was also observed.The sample was then subjected to simulation through manual sheath activation.The simulation showed that although the needle was bent, the safety sheath was still successfully activated - an audible click was heard and the needle was fully engaged under the lock (sheath tooth).Similarly, retention samples were visually in good condition and passed the sheath activation and deactivation functional test.Also, the retention samples subjected to simulation showed no irregularity during manual sheath activation.We have series of visual in-process inspections to check the molding condition of the components critical to the activation of the product.Lot history files of the complaint lot were checked and no related nonconformity or irregularity was noted.Moreover, instructions for use addressed the proper device activation of the sg2 safety needle including having an audible click that will indicate successful activation and visual confirmation that the needle is fully engaged under the lock to avoid needle sticks.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key11825640
Report Number3003902955-2021-00011
Device Sequence Number1085422
Product Code MEG
UDI-Device Identifier34806017507122
UDI-Public34806017507122
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberSG2+2525
Device Lot Number191125B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIRMAGON 80 MG POWDER.; SOLVENT FOR SOLUTION FOR INJECTION.; SYRINGE, DRUG VIAL, RUBBER STOPPER OF VIAL.